Methylphenidate: Treatment and rehabilitation

Last modified: Saturday, 20. June 2009 - 1:00 pm

Withdrawal from methylphenidate abuse can be both difficult and dangerous. Medical reference books warn that MPH withdrawal should be undertaken with careful supervision by slowly reducing dosages over time.
Individuals who go through MPH withdrawal experience intense cravings for the drug. Other expected unpleasant withdrawal side effects include agitation, anxiety, decreased energy, fatigue, increased appetite, lethargy, increased need for sleep, and vivid or unpleasant dreams. During withdrawal, individuals may also experience abdominal pain, fever, infection, loss of appetite, diarrhea, shortness of breath, nausea, vomiting, dizziness, emotional upset, insomnia, nervousness, and weight loss. MPH withdrawal can also cause depression and suicidal feelings. Psychosis and paranoia, though rare, can also be precipitated.
A review of the medical literature reveals no specific treatments or rehabilitation regimes for MPH withdrawal. However, drug rehabilitation organizations can help individuals go through MPH withdrawal.

Leave a comment

You have to be logged in, to leave a comment.